Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 279, NWS Shreveport, LA

June 19, 2000Upshur County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2000, 5:23 PM CDT for Upshur County, Wood County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 5:23 PM CDT (22:23 UTC)
Expired
Jun 19, 2000, 6:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:40 PM CDTThunderstorm Wind 54 EPerryville, TXA few trees toppled blocking roads.
Jun 19, 6:00 PM CDTThunderstorm Wind 52 EGilmer, TXNumerous trees down. A front porch blown off of a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 192225
SVRSHV
TXC459-499-192315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN TEXAS
  EASTERN WOOD COUNTY IN TEXAS

* UNTIL 615 PM CDT

* AT 523 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF BIG
  SANDY...OR ABOUT 14 MILES WEST OF GLADEWATER...MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GILMER AT 555 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER 
AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN 
OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN TEXAS
  EASTERN WOOD COUNTY IN TEXAS
UNTIL 615 PM CDT.

LAT...LON 3262 9531 3255 9511 3277 9475 3293 9522

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:25 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 2:25 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON JUN 19 2000

ACTIVE SEA BREEZE FRONT OVER EAST TEXAS IS MOVING NORTH NORTHEAST
THIS AFTERNOON...AND WILL BRING SOME CONVECTION INTO THE MARSHALL
TEXAS TO SHREVEPORT AREAS LATE THIS AFTERNOON. THIS CONVECTION SHOULD
DISSIPATE DURING THE EARLY EVENING. WEAK SHORT WAVE OVER TEXAS AND
SOUTHERN OK WAS ALSO FIRING SOME CONVECTION OVER NORTHEAST TEXAS...
SOUTHEAST OK...AND SOUTHWEST AR THIS AFTERNOON. THIS CONVECTION MAY
LAST A LITTLE WHILE LONGER DURING THE EVENING BEFORE DISSIPATING. FOR
TUESDAY...THE WEATHER WILL NOT CHANGE MUCH...BUT A LITTLE DRIER AIR
IS EXPECTED ALOFT...SO THERE MIGHT NOT BE AS MUCH CONVECTION.
HOWEVER...ON WEDNESDAY...AND INTERESTING COUPLED UPPER LEVEL JET...
BEST DEPICTED BY THE ETA MODEL...SHOULD FIRE CONVECTION IN EASTERN OK
AND WESTERN AR. THIS CONVECTION MAY SINK TO THE SOUTHEAST OVER THE
NORTHERN PART OF OUR CWA...SO WILL GO WITH HIGHER POPS NORTH ON
WEDNESDAY. WILL CONTINUE WITH FAIRLY GOOD CHANCES OF RAIN INTO
THURSDAY...WITH POPS TAPERING OFF FRIDAY AND SATURDAY. TEMPS WILL BE
PERSISTENT THROUGH TUESDAY...BUT A WITH THE HIGHER POPS ON
WEDNESDAY...THE TEMPS MAY BE A TAD COOLER...ESPECIALLY IN THE NORTH.
03

SHV 72/91/74/89 1223
MLU 71/91/73/91 2323
TXK 73/90/73/86 2234
TYR 73/90/74/88 1223
LFK 72/91/73/90 1212

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.